MAUDE Adverse Event Report: B. BRAUN DOMINICAN REPUBLIC INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRA

B. BRAUN DOMINICAN REPUBLIC INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRA
Catalog Number NF5145
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as event one of b.Braun medical inc.Internal report # (b)(4).The sample was tested for leakage at 10 psi per specification and failed.There was leakage observed from the bonded joint of the top cap and tubing of the pump housing assembly.The defect was confirmed and attributed to the cap not being seated correctly on the tubing.Bbmi determined the most probable root cause of the leakage was due to an angled cut in the tubing, which led to the cap not being fully seated.A supplier corrective action notice (scan) has been issued to the manufacturer of the tubing in order to further investigate issues related to irregular or angled cut tubing.Review of the discrepancy management system database performed for the reported lot number did not reveal any abnormalities or nonconformances of this nature.If additional pertinent information becomes available, a follow-up report will be filed.Note: this case is being filed retrospectively as a result of a review of recent customer complaint information.Based on additional information and details provided in another complaint case, it was determined that this case is reportable in accordance with the requirements of 21 cfr 803.B.Braun has conducted a retrospective review for all complaints of a similar nature in accordance with internal procedure (b)(4).
 
Event or Problem Description
As reported by the user facility: event 1: after spiking the unit of blood and priming the intravenous (iv) line, the anesthesiologist began pumping the tubing with his hand at the "hand pump" site.When he did this, blood leaked out of the top of the hand pump site.

Brand Name
BLOOD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN DOMINICAN REPUBLIC INC.
las americas industrial park
km22 autopista las americas
santo domingo, dominican republic
DR 
MDR Report Key6109285
Report Number9614279-2016-00080
Device Sequence Number672654
Product Code FPA
UDI-Device Identifier04046964187506
UDI-Public(01)04046964187506(17)190331(10)0061361992
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K840212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/17/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue NumberNF5145
Device Lot Number0061361992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2014
Initial Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1